Format

Send to

Choose Destination
See comment in PubMed Commons below
Tex Heart Inst J. 2009;36(1):55-7.

First report of tirofiban-induced anemia (found in combination with severe thrombocytopenia).

Author information

  • 11st Cardiology Department, Evagelismos Hospital, 45-47 Ypsilantou Str., Athens, Greece.

Abstract

We describe the case of a 58-year-old man who developed acute severe anemia and thrombocytopenia after the administration of tirofiban following coronary artery angioplasty. The intravenous administration of IgG immunoglobulin completely resolved both the anemia and the thrombocytopenia. Although thrombocytopenia has been reported as a sequela to the use of tirofiban, there has been no prior report of a link between tirofiban use and anemia. Our successful resolution of both the anemia and the thrombocytopenia with immunoglobulin supports the theory that these severe sequelae of tirofiban are of autoimmune origin.

KEYWORDS:

Anemia; platelet aggregation inhibitors; platelet glycoprotein GPIIb/IIIa complex/drug effects; thrombocytopenia; tirofiban

PMID:
19436788
PMCID:
PMC2676520
[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk